Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 126, NWS Green Bay, WI

August 28, 2007Vilas County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Aug 28, 2007, 12:39 AM CDT for Vilas County, Wisconsin. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 28, 2007, 12:39 AM CDT (05:39 UTC)
Expired
Aug 28, 2007, 1:45 AM CDT
In force
66 min
Issued by
NWS Green Bay, WI
Area
Counties, with a storm outline in the text

County Vilas County, WI

The radar

The Marquette radar (KMQT), 163 km from the middle of the area, began a volume at 05:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 5.7 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2007-08-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2007-08-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 98 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1189 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
98 m²/s²
0-3 km storm-relative helicity
298 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KGRB 280538
SVRGRB
WIC125-280645-
/O.NEW.KGRB.SV.W.0126.070828T0539Z-070828T0645Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
1239 AM CDT TUE AUG 28 2007

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  VILAS COUNTY IN NORTH CENTRAL WISCONSIN...

* UNTIL 145 AM CDT

* AT 1236 AM CDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES
  NORTHWEST OF WINCHESTER TO 22 MILES WEST OF LAC DU FLAMBEAU...OR
  ALONG A LINE EXTENDING FROM 13 MILES SOUTH OF IRONWOOD TO 7 MILES
  NORTHEAST OF PARK FALLS...AND MOVING EAST AT 45 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  WINCHESTER BY 1250 AM...
  LAC DU FLAMBEAU BY 100 AM...
  BOULDER JUNCTION BY 110 AM...
  EAGLE RIVER BY 140 AM...

THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.

CAMPERS AND OTHERS OUTDOORS SHOULD SEEK SHELTER IN A STURDY BUILDING
IMMEDIATELY.

LAT...LON 4636 8995 4591 9010 4590 8916 4624 8884

$$

KURIMSKI
4 follow-up statements
000 
WWUS53 KGRB 280554
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
1253 AM CDT TUE AUG 28 2007

WIC125-280645-
/O.CON.KGRB.SV.W.0126.000000T0000Z-070828T0645Z/
VILAS-
1253 AM CDT TUE AUG 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR VILAS COUNTY...

AT 1249 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WINCHESTER TO
MANITOWISH WATERS TO 9 MILES WEST OF LAC DU FLAMBEAU...OR ALONG A
LINE EXTENDING FROM 17 MILES SOUTHEAST OF IRONWOOD TO 29 MILES
SOUTHEAST OF IRONWOOD TO 18 MILES EAST OF PARK FALLS...MOVING EAST AT
55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  LAC DU FLAMBEAU AND BOULDER JUNCTION BY 100 AM...
  STAR LAKE AND ST GERMAIN BY 115 AM...

THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF YOU ARE CAMPING 
OR OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS 
UNTIL THE STORM PASSES.

LAT...LON 4636 8995 4591 9010 4590 8916 4624 8884

$$

KURIMSKI
000 
WWUS53 KGRB 280608
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
107 AM CDT TUE AUG 28 2007

WIC125-280645-
/O.CON.KGRB.SV.W.0126.000000T0000Z-070828T0645Z/
VILAS-
107 AM CDT TUE AUG 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR VILAS COUNTY...

AT 106 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 10 MILES EAST OF 
PRESQUE ISLE TO STAR LAKE TO 8 MILES EAST OF LAC DU 
FLAMBEAU...MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STAR LAKE...ST GERMAIN AND SAYNER BY 115 AM...
  LAND O LAKES BY 120 AM...

THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF YOU ARE CAMPING 
OR OUTDOORS...MOVE TO A STURDY BUILDING. STAY AWAY FROM WINDOWS 
UNTIL THE STORM PASSES.

LAT...LON 4636 8995 4591 9010 4590 8916 4624 8884

$$

KURIMSKI
000 
WWUS53 KGRB 280625
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
125 AM CDT TUE AUG 28 2007

WIC125-280645-
/O.CON.KGRB.SV.W.0126.000000T0000Z-070828T0645Z/
VILAS-
125 AM CDT TUE AUG 28 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 145 AM CDT
FOR VILAS COUNTY...

AT 121 AM...DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING HAIL...AND WINDS TO 60 MPH.  THESE
STORMS WERE LOCATED ALONG A LINE EXTENDING FROM LAND O LAKES TO ST 
GERMAIN...MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  EAGLE RIVER BY 130 AM...
  PHELPS BY 135 AM...

THE THUNDERSTORM WILL PRODUCE WINDS UP TO 60 MPH. IF OUTDOORS...MOVE
TO A STURDY BUILDING. STAY AWAY FROM WINDOWS UNTIL THE STORM PASSES.

LAT...LON 4636 8995 4591 9010 4590 8916 4624 8884

$$

KURIMSKI
000 
WWUS53 KGRB 280638
SVSGRB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
138 AM CDT TUE AUG 28 2007

WIC125-280648-
/O.EXP.KGRB.SV.W.0126.000000T0000Z-070828T0645Z/
VILAS-
138 AM CDT TUE AUG 28 2007

...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY EXPIRES AT 145 AM
CDT...

THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.

LAT...LON 4636 8995 4591 9010 4590 8916 4624 8884

$$

KURIMSKI

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 27, 3:39 PM CDT, 9 hours earlier.

Area forecast discussion, Aug 27, 3:39 PM CDT, 9 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
339 PM CDT MON AUG 27 2007

.SHORT TERM...TONIGHT AND TUESDAY. FORECAST CONTINUES TO FOCUS ON
PCPN CHANCES AS COLD FRONT MAKES WAY INTO FORECAST AREA. HAVE
TRENDED FORECAST TOWARDS SLOWER MODELS...NAM/SREF/CANADIAN. GFS
HAS BEEN TRENDING TO FAST PAST FEW DAYS. NAM ALSO SHOWED MORNING
PCPN BETTER THAN OTHERS.

MODELS CONTINUE TO SHOW SIG MID LEVEL INSTABILITY SHIFTING INTO
FORECAST AREA OVERNIGHT...EVIDENCED BY CLOUD FEATURES OVER
NORTHWEST WI. LIMITED DEVELOPMENT SEEN HERE AS AFTERNOON TAMDAR
SOUNDINGS CONTINUE TO SHOW STRONG CIN IN PLACE.

WARM FRONT TO LIFT NORTH THROUGH THE AREA OVERNIGHT. GIVEN
FEATURE HAVE GONE WITH SLIGHT CHANCE THROUGH AREA LEAVING LOW
CHANCES OVER NORTH-CENTRAL CLOSER TO WAVE LIFTING NORTHEAST INTO
LAKE SUPERIOR REGION.

FRONT TO SAG SLOWLY SOUTH THROUGH AREA ON TUE GIVEN UPPER FLOW
RUNNING PARALLEL TO FRONT. FORECAST AREA PLACED IN SLIGHT RISK
OF SVR WX ON THE SPC SWODY2.  MODEL SOUNDINGS CONTINUE TO SHOW
35-40 KTS OF 0-6KM SHEAR...BASICALLY UNIDIRECTIONAL. WIND CONCERNS
MAIN THREAT...BUT WILL DEPEND ON HOW MUCH THE ATMOSPHERE AHEAD OF
THE FRONT DESTABILIZES. SOME POTENTIAL FOR HEAVY RAIN ALSO AS
PWATS NEAR 2 INCHES.

WITH SIG SOUTHERLY FLOW...TEMPERATURES TONIGHT TO BE RELATIVELY
MILD. IF GET SOME SUNSHINE ON TUE AND GET SOME MIXING HAVE
POTENTIAL FOR BREEZY WARM DAY TUE WITH TEMPS IN THE SOUTH PUSHING UPPER
80S/90. AT THIS POINT WITH EXPECTED CLOUDS GIVEN PROXIMITY OF
BOUNDARY HAVE TRENDED TOWARDS COOLER NAM.

.LONG TERM...TUESDAY NIGHT THROUGH NEXT MONDAY...MAIN CONCERN IS
TIMING EXITING FRONT ON TUESDAY NIGHT AND WEDNESDAY.

PERIOD STARTS WITH COLD FRONT PROGGED TO BE STRETCHED FROM NE TO
SW ACROSS THE CWA...ROUGHLY ALONG A LINE FROM KIMT TO KISW. THERE
HAVE BEEN SOME DIFFERENCES IN THE LOCATION AND TIMING OF THE
FRONTAL LOCATION BETWEEN THE MODELS...SO HAVE SIDED WITH A BLEND
OF THE ECMWF/UKMET/NAM...WHICH IS TRENDING A LITTLE SLOWER WITH
THE PASSAGE. BELIEVE THAT THE GFS CONTINUES TO OVERDUE INTENSITY
OF PCPN...AND DEVELOPMENT OF MORE COMPACT LOW...AS SHORTWAVE
INTERACTS WITH THE FRONT. AHEAD OF THE FRONT...MODIFIED SOUNDINGS
PROVIDE DECENT CAPE VALUES IN THE 1500-2000 J/KG RANGE OVER EC WI
DURING EARLY EVENING. COMBINED WITH 0-6KM BULK SHEAR OF 30-35KTS ON NRN
EDGE OF LLJ AND AREA ENTERING INTO RRQ OF THE H300 JET...BELIEVE A
FEW OF THE EARLY STORMS COULD BE SEVERE. PRESENTLY THINK THE
BIGGEST THREAT WITH BE WIND...BUT CANT RULE OUT THE POSSIBILITY OF
HAIL WITH GOOD CAPE PRESENT IN THE -10 TO -30C LEVEL. EXPECT THE
PCPN TO DIMINISH OVERNIGHT...WITH SHOWERS LINGERING OVER CNTL WI
DURING THE MORNING...BEFORE THE FRONT SLIDES SE OF THE AREA.

BEHIND THE EXITING FRONT ON WEDNESDAY...HIGH PRESSURE BEGINS TO
BUILD IN ACROSS THE AREA...BRINGING DRY H850-700 AIR ACROSS
WISCONSIN. MODELS ARE IN PRETTY GOOD AGREEMENT DURING THIS TIME
PERIOD...WITH GFS/ECMWF H500 HEIGHTS IN CLOSE PROXIMITY THROUGH
00Z SAT. DURING THAT PERIOD...RIDGE OVER THE NRN PLAINS BEGINS TO
SHIFT OVER THE REGION ON WEDNESDAY NIGHT AND CONTINUES THE
EASTWARD TRANSITION OF THE AXIS THROUGH SATURDAY. THEREFORE...MOST
OF THE REST OF THE EXTENDED PERIOD REMAINS DRY...EXCEPT FOR THE
SUNDAY NIGHT AND MONDAY PERIODS. DIFFERENCES APPEAR BETWEEN THE
RUNS OF THE ECMWF/GFS/GFS ENS ON THE TIMING OF THE FRONTAL
PASSAGE. THE 12Z GFS/ECMWFGFS ENS ARE SHOWING FRONT MOVING THOUGH
THE REGION DURING THE SUNDAY NIGHT AND MONDAY TIME PERIOD...WITH
THE 00Z GFS ENS HINTING AT A SLIGHTLY FASTER PASSAGE ON SUN AFTN.
HAVE DECIDED TO STICK WITH CURRENT TIMING...BUT WILL NEED WATCHED
ON FUTURE SHIFTS.
&&

.AVIATION...EXPECT MOST CONVECTION TO REMAIN WEST OF TAF SITES
TONIGHT. WARM FRONT LIFTING NORTH OVERNIGHT MAY GIVE ISOLATED
SHOWER/STORM...THOUGH CHANCES TOO LOW TO ADD TO TAFS. SOUTHERLY
FLOW OVER WARM FRONT TO THE SOUTH LEADING TO LINGERING CIGS IN
MVFR RANGE THIS AFTERNOON IN CENTRAL WI. INCREASING LOW LEVEL FLOW
TO LEAD TO WIND SHEAR OVERNIGHT.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

TE/SRF
Hazardous weather outlook, Aug 27, 12:55 PM CDT, 11 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
1255 PM CDT MON AUG 27 2007

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-281330-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
1255 PM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THUNDERSTORMS ARE POSSIBLE OVER CENTRAL...NORTH-CENTRAL...AND
NORTHEAST WISCONSIN TONIGHT. THE STORMS COULD PRODUCE SOME GUSTY
WINDS AND HAIL...BUT SEVERE WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THUNDERSTORMS ARE POSSIBLE ACROSS THE AREA TUESDAY INTO TUESDAY
NIGHT. SOME OF THE STORMS COULD BECOME SEVERE TUESDAY AFTERNOON
INTO TUESDAY EVENING. THE PRIMARY RISK WOULD BE OF STRONG
WINDS...BUT LARGE HAIL WOULD ALSO BE POSSIBLE. HEAVY RAIN WILL
ALSO BE POSSIBLE WITH THE STORMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

LMZ521-522-541>543-564-281330-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
THE ADJOINING WISCONSIN WATERS OF LAKE MICHIGAN OUT TO MID-LAKE-
1255 PM CDT MON AUG 27 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND
SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE
TO SHEBOYGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SMALL CRAFT ADVISORY REMAINS IN EFFECT DUE TO HIGH WAVES ON LAKE
MICHIGAN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE CONDITIONS HAZARDOUS TO SMALL CRAFT ARE EXPECTED TO LINGER INTO
TUESDAY AFTERNOON. THUNDERSTORMS ARE POSSIBLE TUESDAY INTO TUESDAY
NIGHT. SOME OF THE STORMS COULD PRODUCE GUSTY WINDS.

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 28, 4:48 AM CDTSevere Thunderstorm WarningGRBLincoln57 min
Aug 28, 5:43 AM CDTSevere Thunderstorm WarningGRBLanglade, Lincoln37 min
Aug 28, 7:15 AM CDTMarine Weather StatementGRB60 min
Aug 28, 2:45 PM CDTSevere Thunderstorm WarningGRBLincoln, Marathon, Oneida60 min
Aug 28, 3:28 PM CDTSevere Thunderstorm WarningGRBLanglade47 min
Aug 28, 3:51 PM CDTSevere Thunderstorm WarningGRBMarathon24 min
Aug 28, 4:00 PM CDTSevere Thunderstorm WarningGRBForest, Langlade45 min
Aug 28, 4:04 PM CDTSevere Thunderstorm WarningGRBMenominee, Shawano56 min
Aug 28, 4:21 PM CDTSevere Thunderstorm WarningGRBOconto39 min
Aug 28, 4:29 PM CDTSevere Thunderstorm WarningGRBFlorence, Marinette46 min
Aug 28, 4:44 PM CDTSevere Thunderstorm WarningGRBMarinette61 min
Aug 28, 5:04 PM CDTSpecial Marine WarningGRB56 min
Aug 28, 5:29 PM CDTSevere Thunderstorm WarningGRBOutagamie, Shawano, Waupaca33 min
Aug 28, 5:47 PM CDTSevere Thunderstorm WarningGRBMarinette28 min
Aug 28, 5:56 PM CDTSpecial Marine WarningGRB94 min
Aug 28, 6:26 PM CDTMarine Weather StatementGRB94 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.